Alert archive / Georgia / Wind Advisories in 2024

Wind Advisory 3, NWS Tallahassee, FL

January 11, 202421 counties in Georgia; 7 counties in Florida; 5 counties in Alabama

NWS Tallahassee, FL issued this wind advisory at Jan 11, 2024, 2:57 PM EST for 21 counties in Georgia; 7 counties in Florida; 5 counties in Alabama. It took effect at Jan 12, 2024, 10:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2024, 2:57 PM EST (19:57 UTC)
In effect from
Jan 12, 2024, 10:00 AM EST
Expired
Jan 12, 2024, 8:33 PM EST
In force
11 hr
Issued by
NWS Tallahassee, FL
All 33 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Irwin County, GA, Lee County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Ft Rucker radar (KEOX), 78 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2024-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2024-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1562 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

922 
WWUS72 KTAE 111957
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
257 PM EST Thu Jan 11 2024

ALZ065>069-FLZ007>014-108-112-114-121000-
/O.NEW.KTAE.WI.Y.0003.240112T1500Z-240113T0000Z/
Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton-
Holmes-Washington-Jackson-Inland Bay-Calhoun-Inland Gulf-
South Walton-Coastal Bay-Coastal Gulf-
Including the cities of Battens Crossroads, Enterprise, 
Enterprise Municipal A/P, Keyton, Asbury, Beamon, 
Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, 
Fort Rucker, Mabson, Ozark, Blackwood, Headland, 
Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, 
Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, 
Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, 
Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, 
Cluster Springs, De Funiak Spring Airport, De Funiak Springs, 
Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, 
New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, 
Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, 
Orange Hill, Five Points, Marianna, Simsville, 
Richter Crossroads, Browntown, Graceville, Malone, Sneads, 
Bennett, Econfina, Nixon, Youngstown, Abe Springs, Blountstown, 
Clarksville, Durham, Frink, Marysville, Scotts Ferry, 
Howard Creek, Dalkeith, Honeyville, Wewahitchka, Sandestin, 
Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, 
Point Washington, Portland, Panama City, Callaway, Cairo, 
Lynn Haven, Southport, Vicksburg, Magnolia Beach, Oak Grove, 
Odena, Port St. Joe, White City, Beacon Hill, Overstreet, 
and Saint Joe Beach
257 PM EST Thu Jan 11 2024 /157 PM CST Thu Jan 11 2024/

...WIND ADVISORY IN EFFECT FROM 10 AM EST /9 AM CST/ TO 7 PM EST
/6 PM CST/ FRIDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of southeast Alabama and Big Bend and 
  Panhandle Florida.

* WHEN...From 10 AM EST /9 AM CST/ to 7 PM EST /6 PM CST/ Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS....After last Tuesdays strong winds and
  severe storms, some trees and limbs will be more vulnerable,
  resulting in a lower wind speed threshold than typical for
  damage. This could result in additional power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

GAZ120>131-142>148-155-156-121000-
/O.NEW.KTAE.WI.Y.0003.240112T1500Z-240113T0600Z/
Quitman-Clay-Randolph-Calhoun-Terrell-Dougherty-Lee-Worth-Turner-
Tift-Ben Hill-Irwin-Early-Miller-Baker-Mitchell-Colquitt-Cook-
Berrien-Seminole-Decatur-
Including the cities of Crossroads, Georgetown, Hatcher, 
Wire Bridge, Union, Bagby State Park, Days Crossroads, 
Fort Gaines, Jones Crossing, Moores Crossroads, Pecan, 
Ricks Place, Benevolence, Coles, Cuthbert, Peterson Hill, 
Shivers Mill, Springvale, Springvale Station, Arlington, 
Commissary Hill, Cordrays Mill, Dickey, Morgan, Williamsburg, 
Edison, Clarks Mill, Dawson, Dawson Municipal A/P, Doverel, 
Graves, Herod, Yeomans, Albany, East Albany, Lockett Crossing, 
Pretoria, Southwest Ga Regional A/P, Turner City, Walker, 
Forrester, Leesburg, Palmyra, Alfords, Gammage, Gordy, Isabella, 
Red Rock, Sylvester, Sylvester Airport, Ashburn, Hobby, Worth, 
Chula, Harding, Sunsweet, Tifton, Ashton, Bowens Mill, 
Fitzgerald, Fitzgerald Municipal A/P, Queensland, Westwood, 
Waterloo, Abba, Irwinville, Ocilla, Douglasville, Blakely, 
Centerville, Cuba, Early Co A/P, Enterprise, Mayhaw, Babcock, 
Bellview, Boykin, Colquitt, Cooktown, Elmodel Wma, Hawkinstown, 
Hoggard Mill, Newton, Red Store Crossroads, Iveys Mill, Milford, 
Branchville, Camilla, Mitchell Co A/P, Cotton, Pelham, Moultrie, 
Moultrie Municipal A/P, Spence Airport, Adel, Cook Co A/P, 
Greggs, Pine Valley, Barneyville, Laconte, Massee, 
Berrien Co A/P, Cottle, Nashville, Weber, Bannockburn, 
Davis Park, Donaldsonville A/P, Donalsonville, Little Hope, 
Riverturn, Fairchild, Seminole State Park, Ausmac, Bainbridge, 
Decatur Co A/P, Hanover, Lynn, Steinham Store, 
and West Bainbridge
257 PM EST Thu Jan 11 2024

...WIND ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 1 AM EST
SATURDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph
  expected.

* WHERE...Portions of south central and southwest Georgia.

* WHEN...From 10 AM Friday to 1 AM EST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS....After last Tuesdays strong winds and
  severe storms, some trees and limbs will be more vulnerable,
  resulting in a lower wind speed threshold than typical for
  damage. This could result in additional power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
844 
WWUS72 KTAE 120844
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
344 AM EST Fri Jan 12 2024

ALZ065>069-FLZ007>014-108-112-114-121645-
/O.CON.KTAE.WI.Y.0003.240112T1500Z-240113T0000Z/
Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton-
Holmes-Washington-Jackson-Inland Bay-Calhoun-Inland Gulf-
South Walton-Coastal Bay-Coastal Gulf-
Including the cities of Battens Crossroads, Enterprise, 
Enterprise Municipal A/P, Keyton, Asbury, Beamon, 
Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, 
Fort Rucker, Mabson, Ozark, Blackwood, Headland, 
Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, 
Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, 
Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, 
Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, 
Cluster Springs, De Funiak Spring Airport, De Funiak Springs, 
Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, 
New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, 
Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, 
Orange Hill, Five Points, Marianna, Simsville, 
Richter Crossroads, Browntown, Graceville, Malone, Sneads, 
Bennett, Econfina, Nixon, Youngstown, Abe Springs, Blountstown, 
Clarksville, Durham, Frink, Marysville, Scotts Ferry, 
Howard Creek, Dalkeith, Honeyville, Wewahitchka, Sandestin, 
Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, 
Point Washington, Portland, Panama City, Callaway, Cairo, 
Lynn Haven, Southport, Vicksburg, Magnolia Beach, Oak Grove, 
Odena, Port St. Joe, White City, Beacon Hill, Overstreet, 
and Saint Joe Beach
344 AM EST Fri Jan 12 2024 /244 AM CST Fri Jan 12 2024/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM EST /9 AM CST/ THIS
MORNING TO 7 PM EST /6 PM CST/ THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts near 40 mph.

* WHERE...Portions of southeast Alabama and Big Bend and 
  Panhandle Florida.

* WHEN...From 10 AM EST /9 AM CST/ to 7 PM EST /6 PM CST/ Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

GAZ120>131-142>148-155-156-121645-
/O.CON.KTAE.WI.Y.0003.240112T1500Z-240113T0600Z/
Quitman-Clay-Randolph-Calhoun-Terrell-Dougherty-Lee-Worth-Turner-
Tift-Ben Hill-Irwin-Early-Miller-Baker-Mitchell-Colquitt-Cook-
Berrien-Seminole-Decatur-
Including the cities of Crossroads, Georgetown, Hatcher, 
Wire Bridge, Union, Bagby State Park, Days Crossroads, 
Fort Gaines, Jones Crossing, Moores Crossroads, Pecan, 
Ricks Place, Benevolence, Coles, Cuthbert, Peterson Hill, 
Shivers Mill, Springvale, Springvale Station, Arlington, 
Commissary Hill, Cordrays Mill, Dickey, Morgan, Williamsburg, 
Edison, Clarks Mill, Dawson, Dawson Municipal A/P, Doverel, 
Graves, Herod, Yeomans, Albany, East Albany, Lockett Crossing, 
Pretoria, Southwest Ga Regional A/P, Turner City, Walker, 
Forrester, Leesburg, Palmyra, Alfords, Gammage, Gordy, Isabella, 
Red Rock, Sylvester, Sylvester Airport, Ashburn, Hobby, Worth, 
Chula, Harding, Sunsweet, Tifton, Ashton, Bowens Mill, 
Fitzgerald, Fitzgerald Municipal A/P, Queensland, Westwood, 
Waterloo, Abba, Irwinville, Ocilla, Douglasville, Blakely, 
Centerville, Cuba, Early Co A/P, Enterprise, Mayhaw, Babcock, 
Bellview, Boykin, Colquitt, Cooktown, Elmodel Wma, Hawkinstown, 
Hoggard Mill, Newton, Red Store Crossroads, Iveys Mill, Milford, 
Branchville, Camilla, Mitchell Co A/P, Cotton, Pelham, Moultrie, 
Moultrie Municipal A/P, Spence Airport, Adel, Cook Co A/P, 
Greggs, Pine Valley, Barneyville, Laconte, Massee, 
Berrien Co A/P, Cottle, Nashville, Weber, Bannockburn, 
Davis Park, Donaldsonville A/P, Donalsonville, Little Hope, 
Riverturn, Fairchild, Seminole State Park, Ausmac, Bainbridge, 
Decatur Co A/P, Hanover, Lynn, Steinham Store, 
and West Bainbridge
344 AM EST Fri Jan 12 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
1 AM EST SATURDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts near 40 mph.

* WHERE...Portions of south central and southwest Georgia.

* WHEN...From 10 AM Friday to 1 AM EST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
697 
WWUS72 KTAE 121904
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
204 PM EST Fri Jan 12 2024

ALZ065>069-FLZ007>014-108-112-114-130000-
/O.CON.KTAE.WI.Y.0003.000000T0000Z-240113T0000Z/
Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton-
Holmes-Washington-Jackson-Inland Bay-Calhoun-Inland Gulf-
South Walton-Coastal Bay-Coastal Gulf-
Including the cities of Battens Crossroads, Enterprise, 
Enterprise Municipal A/P, Keyton, Asbury, Beamon, 
Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, 
Fort Rucker, Mabson, Ozark, Blackwood, Headland, 
Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, 
Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, 
Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, 
Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, 
Cluster Springs, De Funiak Spring Airport, De Funiak Springs, 
Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, 
New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, 
Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, 
Orange Hill, Five Points, Marianna, Simsville, 
Richter Crossroads, Browntown, Graceville, Malone, Sneads, 
Bennett, Econfina, Nixon, Youngstown, Abe Springs, Blountstown, 
Clarksville, Durham, Frink, Marysville, Scotts Ferry, 
Howard Creek, Dalkeith, Honeyville, Wewahitchka, Sandestin, 
Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, 
Point Washington, Portland, Panama City, Callaway, Cairo, 
Lynn Haven, Southport, Vicksburg, Magnolia Beach, Oak Grove, 
Odena, Port St. Joe, White City, Beacon Hill, Overstreet, 
and Saint Joe Beach
204 PM EST Fri Jan 12 2024 /104 PM CST Fri Jan 12 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts near 40 mph.

* WHERE...Portions of southeast Alabama and Big Bend and 
  Panhandle Florida.

* WHEN...Until 7 PM EST /6 PM CST/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

GAZ120>131-142>148-155-156-130600-
/O.CON.KTAE.WI.Y.0003.000000T0000Z-240113T0600Z/
Quitman-Clay-Randolph-Calhoun-Terrell-Dougherty-Lee-Worth-Turner-
Tift-Ben Hill-Irwin-Early-Miller-Baker-Mitchell-Colquitt-Cook-
Berrien-Seminole-Decatur-
Including the cities of Crossroads, Georgetown, Hatcher, 
Wire Bridge, Union, Bagby State Park, Days Crossroads, 
Fort Gaines, Jones Crossing, Moores Crossroads, Pecan, 
Ricks Place, Benevolence, Coles, Cuthbert, Peterson Hill, 
Shivers Mill, Springvale, Springvale Station, Arlington, 
Commissary Hill, Cordrays Mill, Dickey, Morgan, Williamsburg, 
Edison, Clarks Mill, Dawson, Dawson Municipal A/P, Doverel, 
Graves, Herod, Yeomans, Albany, East Albany, Lockett Crossing, 
Pretoria, Southwest Ga Regional A/P, Turner City, Walker, 
Forrester, Leesburg, Palmyra, Alfords, Gammage, Gordy, Isabella, 
Red Rock, Sylvester, Sylvester Airport, Ashburn, Hobby, Worth, 
Chula, Harding, Sunsweet, Tifton, Ashton, Bowens Mill, 
Fitzgerald, Fitzgerald Municipal A/P, Queensland, Westwood, 
Waterloo, Abba, Irwinville, Ocilla, Douglasville, Blakely, 
Centerville, Cuba, Early Co A/P, Enterprise, Mayhaw, Babcock, 
Bellview, Boykin, Colquitt, Cooktown, Elmodel Wma, Hawkinstown, 
Hoggard Mill, Newton, Red Store Crossroads, Iveys Mill, Milford, 
Branchville, Camilla, Mitchell Co A/P, Cotton, Pelham, Moultrie, 
Moultrie Municipal A/P, Spence Airport, Adel, Cook Co A/P, 
Greggs, Pine Valley, Barneyville, Laconte, Massee, 
Berrien Co A/P, Cottle, Nashville, Weber, Bannockburn, 
Davis Park, Donaldsonville A/P, Donalsonville, Little Hope, 
Riverturn, Fairchild, Seminole State Park, Ausmac, Bainbridge, 
Decatur Co A/P, Hanover, Lynn, Steinham Store, 
and West Bainbridge
204 PM EST Fri Jan 12 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY...

* WHAT...Southwest winds 15 to 20 mph with gusts up to 40 mph.

* WHERE...Portions of south central and southwest Georgia.

* WHEN...Until 1 AM EST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
480 
WWUS72 KTAE 130133
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
833 PM EST Fri Jan 12 2024

GAZ120>131-142>148-155-156-130245-
/O.CAN.KTAE.WI.Y.0003.000000T0000Z-240113T0600Z/
Quitman-Clay-Randolph-Calhoun-Terrell-Dougherty-Lee-Worth-Turner-
Tift-Ben Hill-Irwin-Early-Miller-Baker-Mitchell-Colquitt-Cook-
Berrien-Seminole-Decatur-
Including the cities of Crossroads, Georgetown, Hatcher, 
Wire Bridge, Union, Bagby State Park, Days Crossroads, 
Fort Gaines, Jones Crossing, Moores Crossroads, Pecan, 
Ricks Place, Benevolence, Coles, Cuthbert, Peterson Hill, 
Shivers Mill, Springvale, Springvale Station, Arlington, 
Commissary Hill, Cordrays Mill, Dickey, Morgan, Williamsburg, 
Edison, Clarks Mill, Dawson, Dawson Municipal A/P, Doverel, 
Graves, Herod, Yeomans, Albany, East Albany, Lockett Crossing, 
Pretoria, Southwest Ga Regional A/P, Turner City, Walker, 
Forrester, Leesburg, Palmyra, Alfords, Gammage, Gordy, Isabella, 
Red Rock, Sylvester, Sylvester Airport, Ashburn, Hobby, Worth, 
Chula, Harding, Sunsweet, Tifton, Ashton, Bowens Mill, 
Fitzgerald, Fitzgerald Municipal A/P, Queensland, Westwood, 
Waterloo, Abba, Irwinville, Ocilla, Douglasville, Blakely, 
Centerville, Cuba, Early Co A/P, Enterprise, Mayhaw, Babcock, 
Bellview, Boykin, Colquitt, Cooktown, Elmodel Wma, Hawkinstown, 
Hoggard Mill, Newton, Red Store Crossroads, Iveys Mill, Milford, 
Branchville, Camilla, Mitchell Co A/P, Cotton, Pelham, Moultrie, 
Moultrie Municipal A/P, Spence Airport, Adel, Cook Co A/P, 
Greggs, Pine Valley, Barneyville, Laconte, Massee, 
Berrien Co A/P, Cottle, Nashville, Weber, Bannockburn, 
Davis Park, Donaldsonville A/P, Donalsonville, Little Hope, 
Riverturn, Fairchild, Seminole State Park, Ausmac, Bainbridge, 
Decatur Co A/P, Hanover, Lynn, Steinham Store, 
and West Bainbridge
833 PM EST Fri Jan 12 2024

...WIND ADVISORY IS CANCELLED...

Winds have decreased well below advisory criteria.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this wind advisory went out at Jan 11, 12:57 PM EST, 2 hours earlier.

Area forecast discussion, Jan 11, 12:57 PM EST, 2 hours before
Area Forecast Discussion
National Weather Service Tallahassee FL
1257 PM EST Thu Jan 11 2024

...New AVIATION...

.NEAR TERM...
(Today and tonight)
Issued at 344 AM EST Thu Jan 11 2024

Today will function essentially as a transition day between the
post- frontal environment yesterday and the arrival of another
weather system on Friday. Light southeasterly winds are expected
across the area today with warm and moist air filtering back in
overhead. This will allow highs today to rise into the low to mid
60s across the area, although increasing cloud cover will help
mitigate what would otherwise likely be more robust warming. The
combination of increasing moisture and cloud cover will also cause
low temperatures tonight to range from the mid 40s to the low 50s
across most of the area. Rain chances will begin to increase
across the Gulf waters and eventually near the coast in the early
morning hours as a developing frontal system begins to lift the
warm front over the Gulf northward. While the warm front remains
well south of the area in the near term period, some elevated
instability could lead to a few rumbles of thunder near the coast.

&&

.SHORT TERM...
(Friday through Saturday night)
Issued at 344 AM EST Thu Jan 11 2024

An upper level trough sweeping across the plains with an
associated surface low will approach the southeast on Friday with
a cold front. Over the Gulf of Mexico, a warm front is expected to
develop that will lift north into the Tri-State region as the
upper level trough will continue to pull in the moisture from the
warm frontal boundary before the trough lifts to the north. As the
trough lifts north during the day on Friday, keeping us in the
warm sector prior to the cold front, rain chances increase with
the possibility of severe storms during the day as discrete
supercells may develop ahead of the broken (scattered) squall
line. PoPs for Friday move inland from the coast in the morning
hours to nearly 100% for the CWA in the afternoon and evening as
the line of storms moves through. With strong deep-layer shear of
60-70 kts and mean ensemble CAPE around 1000 J/kg, all modes of
severe weather will be possible, including tornadoes. Ahead of the
cold front, with the tightening pressure gradient, non-
thunderstorm wind gusts exceeding 40 mph will also be possible,
mainly in our SE AL and GA counties. The SPC has highlighted SE AL
and portions of SW GA in an Enhanced Risk (3 of 5) for severe
weather with the FL Panhandle, Big Bend, and southern portions of
GA in a Slight Risk (2 of 5). The SPC also notes the uncertainty
with regards as to how unstable the atmosphere might be given that
there may not be enough forcing. Regardless, severe weather is
still forecast, but not expected to be as intense as what we
experienced on Tuesday.

The cold front will push through the region Friday night, drying
us out and bringing in much cooler temperatures and lighter winds.

Temperatures for the short term will start with highs in the low
70s on Friday as we feel the effects of moisture return and
southerly flow from the warm front. Friday night's lows will be
determined on the position of the cold front as it moves through
the region, but we can expect temperatures ranging from the mid
30s to our northwest, and low 40s to the southeast. Saturday's
highs will be much cooler ranging from the low 50s in SW Georgia
and SE Alabama, with temps in the mid 50s for our FL counties.
Saturday night will be cold with lows in the low to mid 30s, with
temps below freezing in the Chattahoochee/Flint river basin.

&&

.LONG TERM...
(Sunday through Wednesday)
Issued at 344 AM EST Thu Jan 11 2024

A surface high builds in from the west with zonal flow in the
upper levels. This allows for gradual daytime warming over the
weekend with temperatures in the upper 50s/low 60s by Sunday,
while we can also expect dry conditions. Overnight lows will be in
the mid 30s and low 40s for Sunday night. Heading into Monday, a
shortwave trough with an associated strong cold front will
approach the region with the chance for rain, about 30%-40% Monday
and lingering showers into Tuesday. The strong front will make
its passage late Tuesday night into Wednesday morning bringing in
polar air behind it. (There may be fluctuations in the timing of
the front over the next few days due to model inconsistencies). We
can expect the coldest temperatures of the season so far for
Tuesday night with overnight lows falling into the low to mid-20s.
Wednesday's highs will struggle to rise above 50.

&&

.AVIATION...
(18Z TAFS)
Issued at 1246 PM EST Thu Jan 11 2024

Fairly quiet conditions through at least 12Z, with VCSH and -SHRA
popping in late in the TAF cycle. VCTS will be possible as well;
however, confidence is low on timing for that. There's a chance we
could see a few showers and storms early in the morning, with
chances increasing towards late in the TAF cycle and after 18Z.
Outside of that, we should see increasing gusty winds and
lowering cigs.

&&

.MARINE...
Issued at 344 AM EST Thu Jan 11 2024

Favorable boating conditions are expected by today before another
frontal system bringing storms, strong winds, and elevated seas
develops late tonight into Friday. Strong southerly/southwesterly
flow is expected by Friday afternoon with gale conditions possible
into Saturday. Conditions will begin to improve over the waters
late Saturday afternoon, and continue to improve for the rest of
the weekend.

&&

.FIRE WEATHER...
Issued at 344 AM EST Thu Jan 11 2024

Surface high pressure nearby today will lead to fairly light
transport winds and therefore low dispersions this afternoon. Rain
chances will begin to increase again late tonight into Friday as
the next storm system pushes through the area. Some storms could
be strong to severe on Friday with damaging winds, large hail, a
few tornadoes, and isolated heavy rainfall. Breezy conditions are
expected in the wake of the front later on Friday and into
Saturday with cooler and drier conditions returning for the
weekend.

&&

.HYDROLOGY...
Issued at 344 AM EST Thu Jan 11 2024

Dry conditions are expected until Friday. Due to recent rains, we
have a few rivers in Minor flood stage (Aucilla at Lamont,
Econfina, and the Fenholloway) and several others in or
approaching Action stage. The Apalachicola River at Blountstown
will likely reach Minor flood stage with the next round of rain.
Expected rainfall accumulations for Friday's system are not
expected to be excessive with less than an inch forecast. Even
with rivers running above normal, this amount is not likely to
result in moderate riverine flooding.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   50  72  40  54 /  30  90  10   0
Panama City   54  72  39  54 /  30  90   0   0
Dothan        48  72  35  51 /  10 100   0   0
Albany        45  70  36  52 /  10 100  10   0
Valdosta      47  71  41  54 /  10  90  20   0
Cross City    51  73  46  56 /  70  90  40   0
Apalachicola  56  70  42  54 /  50  90  10   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Saturday evening for FLZ108-112-
     114-115.

GA...None.
AL...None.
GM...Small Craft Advisory from 1 PM Friday to 11 AM EST Saturday for
     GMZ730-765.

     Small Craft Advisory from 6 PM this evening to noon CST Friday
     for GMZ750-752-770-772.

     Gale Watch from Friday afternoon through Saturday morning for
     GMZ750-752-770-772.

     Small Craft Advisory from 7 PM this evening to 11 AM EST
     Saturday for GMZ755-775.

&&

NEAR TERM...Merrifield
SHORT TERM...Montgomery
LONG TERM....Montgomery
AVIATION...KR
MARINE...Montgomery
FIRE WEATHER...Merrifield
HYDROLOGY...Montgomery

In the hours before

Local storm report, Jan 11, 1:23 PM EST, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
123 PM EST Thu Jan 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     Hail             Magnolia Beach          30.16N 85.72W
01/09/2024  E1.75 inch       Bay                FL   Public

0630 AM     Hail             1 WSW Magnolia Beach    30.16N 85.73W
01/09/2024  E1.75 inch       Bay                FL   Public

0806 AM     Tornado          De Funiak Spring Airpor 30.73N 86.15W
01/09/2024                   Walton             FL   NWS Storm Survey

            EF1 tornado confirmed by storm survey.

0844 AM     Tstm Wnd Dmg     1 E Bonifay             30.79N 85.66W
01/09/2024                   Holmes             FL   Public

            Damage to a barn, gazebo, carport, and large
            wooden playground. In addition, a tree blew
            down.

&&
Local storm report, Jan 11, 2:55 PM EST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
255 PM EST Thu Jan 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 AM     Tstm Wnd Dmg     4 WNW Pelham            31.14N 84.21W
01/09/2024                   Mitchell           GA   Public

            Pine tree blown down along Forty Niner Road.

&&

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 9:37 PM ESTRiver Flood WarningTAECalhoun, Franklin, Gulf, Liberty4 days
Jan 11, 2:57 AM ESTGale WatchTAE25 hr
Jan 11, 2:57 AM ESTSmall Craft AdvisoryTAE67 hr
Jan 11, 2:58 PM ESTHigh Surf AdvisoryTAEBay, Gulf, Walton40 hr

Nearby

Wind Advisories in Georgia, 2024Wind Advisories in Florida, 2024Wind Advisories in Alabama, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.